instagram pinterest linkedin facebook twitter goodreads facebook circle twitter circle linkedin circle instagram circle goodreads circle pinterest circle

Another Perspective

That Burning Sensation

After last Tuesday’s dose of Chlorambucil, I had an intense burning sensation fill me. It felt like I had a fever: violent chills, shaking and a headache. I was miserable for about 4 hours until these symptoms went away.

This was a nasty enough experience that doing it again in two weeks left me depressed. Not only was this round of taking the drug unpleasant, but the next dose of Chlorambucil will be higher. Ugh.

I let my oncologist (Dr. Castro) know about the reaction I had. He told me to come in to see him but to have a chest x-ray and more blood tests first. I did all this on Friday.

Good news: no secondary infection. My lungs are clear and my white blood cell count continues down. All indications are I am getting better. Dr. Castro said he’d check to see if the trial protocols will allow him to adjust the amount of Chlorambucil I take in the future. He speculated the burning sensation is a result of my having so many white blood cells. When the Chlorambucil is killing them off, heat is generated. The greater the kill, the more heat there is.

That burning sensation is an indication of my becoming better.
Be the first to comment